Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Grand Junction, CO

May 15, 20118 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 15, 2011, 2:40 PM MDT for 8 counties in Colorado. It took effect at May 16, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2011, 2:40 PM MDT (20:40 UTC)
In effect from
May 16, 2011, 12:00 PM MDT
Expired
May 16, 2011, 7:41 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS85 KGJT 152040
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
240 PM MDT SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 9 PM MDT MONDAY
FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS
BELOW 8500 FEET...FOR FIRE WEATHER ZONE 207...AND THE FAR WESTERN
PORTIONS OF FIRE WEATHER ZONES 203 AND 205...

.DEEPENING LOW PRESSURE ALONG THE WEST COAST WILL BRING WARM...
DRY AND WINDY CONDITIONS TO THE REGION MONDAY. THESE CONDITIONS
COMBINED WITH DRY FUELS BELOW 8500 FEET ACROSS SOUTHWEST AND FAR
WEST CENTRAL COLORADO WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

COZ207-160845-
/O.UPG.KGJT.FW.A.0008.110516T1800Z-110517T0300Z/
/O.NEW.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
DURANGO FORECAST AREA-
240 PM MDT SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS BELOW 8500 FEET FOR 
FIRE WEATHER ZONE 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 8500
  FEET.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ205-160845-
/O.UPG.KGJT.FW.A.0008.110516T1800Z-110517T0300Z/
/O.NEW.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
MONTROSE FORECAST AREA-
240 PM MDT SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS FOR THE FAR WESTERN 
PORTION OF FIRE WEATHER ZONE 205 BELOW 8500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...IN COLORADO...THE FAR WESTERN PORTION OF FIRE
  WEATHER ZONE 205 BELOW 8500 FEET...GENERALLY WEST OF THE
  UNCOMPAHGRE PLATEAU.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ203-160845-
/O.NEW.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
GRAND JUNCTION FORECAST AREA-
240 PM MDT SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS FOR THE FAR WESTERN
PORTION OF FIRE WEATHER ZONE 203 BELOW 8500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREAS...IN COLORADO...THE FAR WESTERN PORTION OF FIRE
  WEATHER ZONE 203 BELOW 8500 FEET...GENERALLY WEST OF PALISADE.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
4 follow-up statements
009 
WWUS85 KGJT 160313
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
913 PM MDT SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 9 PM MDT MONDAY FOR
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS BELOW
8500 FEET...FOR FIRE WEATHER ZONE 207...AND THE WESTERN PORTIONS
OF FIRE WEATHER ZONES 203 AND 205...

.DEEPENING LOW PRESSURE ALONG THE WEST COAST WILL BRING WARM...
DRY AND WINDY CONDITIONS TO THE REGION TOMORROW. THESE CONDITIONS
COMBINED WITH DRY FUELS BELOW 8500 FEET ACROSS SOUTHWEST AND WEST
CENTRAL COLORADO WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COZ207-161515-
/O.CON.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
DURANGO FORECAST AREA-
913 PM MDT SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
207...

* AFFECTED AREAS...IN COLORADO...FIRE WEATHER ZONE 207 BELOW
  8500 FEET. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ203-205-161515-
/O.CON.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
913 PM MDT SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
203 AND 205...

* AFFECTED AREAS...IN COLORADO...THE WESTERN PORTION OF FIRE
  WEATHER ZONE 205 BELOW 8500 FEET...GENERALLY WEST OF THE DELTA
  MOUNTAINS AND WEST OF THE GRAND MESA.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
730 
WWUS85 KGJT 161256
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
656 AM MDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 9 PM MDT FOR STRONG
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS BELOW 8500
FEET...FOR FIRE WEATHER ZONE 207...AND THE WESTERN PORTIONS OF
FIRE WEATHER ZONES 203 AND 205...

.DEEPENING LOW PRESSURE ALONG THE WEST COAST WILL BRING WARM...
DRY AND WINDY CONDITIONS TO THE REGION TODAY. THESE CONDITIONS
COMBINED WITH DRY FUELS BELOW 8500 FEET ACROSS SOUTHWEST AND WEST
CENTRAL COLORADO WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COZ207-170100-
/O.CON.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
DURANGO FORECAST AREA-
656 AM MDT MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 207...

* AFFECTED AREAS...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 
  8500 FEET.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ203-205-170100-
/O.CON.KGJT.FW.W.0010.110516T1800Z-110517T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
656 AM MDT MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 203 AND 205...

* AFFECTED AREAS...IN COLORADO...THE WESTERN PORTION OF FIRE
  WEATHER ZONE 205 BELOW 8500 FEET...GENERALLY SOUTHWEST OF A LINE
  EXTENDING FROM THE BOOKCLIFFS TO THE WESTERN BASE THE GRAND MESA
  AND ON TO THE WEST EDGE OF THE BLACK CANYON.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/GJT
329 
WWUS85 KGJT 162036
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
236 PM MDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT FOR STRONG GUSTY
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS BELOW 8500
FEET...FOR FIRE WEATHER ZONE 207...AND THE WESTERN PORTIONS OF
FIRE WEATHER ZONES 203 AND 205...

.DEEPENING LOW PRESSURE ALONG THE WEST COAST WILL CONTINUE TO BRING
WARM...DRY AND WINDY CONDITIONS TO THE REGION THIS EVENING. THESE
CONDITIONS COMBINED WITH DRY FUELS BELOW 8500 FEET ACROSS
SOUTHWEST AND WEST CENTRAL COLORADO WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

COZ207-170300-
/O.CON.KGJT.FW.W.0010.000000T0000Z-110517T0300Z/
DURANGO FORECAST AREA-
236 PM MDT MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207...

* AFFECTED AREAS...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 
  8500 FEET.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ203-205-170300-
/O.CON.KGJT.FW.W.0010.000000T0000Z-110517T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
236 PM MDT MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND
205...

* AFFECTED AREAS...IN COLORADO...THE WESTERN PORTION OF FIRE 
  WEATHER ZONE 205 BELOW 8500 FEET...GENERALLY SOUTHWEST OF A 
  LINE EXTENDING FROM THE BOOKCLIFFS TO THE WESTERN BASE THE 
  GRAND MESA AND ON TO THE WEST EDGE OF THE BLACK CANYON. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
392 
WWUS85 KGJT 170141
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
741 PM MDT MON MAY 16 2011

COZ203-205-207-170245-
/O.CAN.KGJT.FW.W.0010.000000T0000Z-110517T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
DURANGO FORECAST AREA-
741 PM MDT MON MAY 16 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 203...205 AND 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
RED FLAG WARNING. 

WINDS HAVE DIMINISHED ACROSS THE WARNED AREA THIS EVENING AND
RELATIVE HUMIDITY VALUES WILL BE CLIMBING BACK ABOVE CRITICAL
THRESHOLDS BY 9 PM MDT. AS A RESULT...THE RED FLAG WARNING FOR
FIRE WEATHER ZONES 203...205 AND 207 HAS BEEN CANCELLED. 

$$

HTTP://WEATHER.GOV/GJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 15, 3:53 AM MDT, 10 hours 47 minutes earlier.

Area forecast discussion, May 15, 3:53 AM MDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 AM MDT SUN MAY 15 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...

KGJX CONTINUED TO SHOW LIGHT RETURNS ACROSS THE EASTERN TAVAPUTS...
ROAN AND THE NORTHWEST END OF THE UNCOMPAHGRE PLATEAUS EARLY THIS
MORNING UNDER PERSISTENT DEFORMATION. SUSPECT MOST OF THIS ACTIVITY
WAS VIRGA BASED ON HIGH CEILINGS REPORTED BY METARS IN THE VICINITY.
HOWEVER...A FEW SPRINKLES MAY BE REACHING THE GROUND IN THE HIGHER
TERRAIN.

EXPECT SHOWER ACTIVITY WILL BE GONE BY SUNRISE AS THE DEFORMATION IS
FORCED NORTHEAST IN RESPONSE TO A VORT LOBE ROTATING THROUGH THE BASE
OF A DEEP PACIFIC TROUGH. AS THE DEFORMATION EXITS THE HIGH PRESSURE
RIDGE OVER THE AREA WILL REBUILD AND THE AIRMASS WILL DRY. HOWEVER...
MOIST UPSLOPE FLOW ON THE EASTERN SIDE OF THE DIVIDE MAY PROVIDE
ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS OVER THE PEAKS OF THE
PARK AND GORE RANGES THIS AFTERNOON AND EARLY THIS EVENING. NOT SO
ACROSS THE REMAINDER OF THE CWFA WHICH WILL ENJOY MOSTLY SUNNY SKIES
AND WARMER TEMPERATURES. THE WESTERN HALF OF THE CWFA WILL BECOME
BREEZY DURING THE AFTERNOON AS THE HEIGHT GRADIENT ALOFT INCREASES.

WINDS WILL DIMINISH DURING THE EVENING AND SKIES WILL CLEAR TONIGHT.
THE VORT LOBE RUNNING AHEAD OF THE DEEP PACIFIC TROUGH WILL DRIVE A
COLD FRONT INTO NORTHEAST UTAH ON MONDAY. FURTHER TIGHTENING OF THE
GRADIENT ALOFT PROMISES STRONGER WINDS MONDAY AFTERNOON AND EVENING
...THOUGH EXPECT WINDS TO REMAIN BELOW ADVISORY CRITERIA. SOUTHWEST
FLOW WILL REMAIN DRY...THOUGH THERE MAY BE JUST ENOUGH CONVERGENCE
AND LIFT ALONG THE FRONT OVER THE EASTERN UINTA MOUNTAINS FOR
ISOLATED THUNDERSTORMS LATE IN THE DAY AND INTO MONDAY NIGHT.

TEMPERATURES WILL WARM A BIT TODAY IN THE ABSENCE OF CLOUD COVER
AND SHOWER ACTIVITY AND WITH CONTINUED WAA. LITTLE CHANGE EXPECTED
FOR MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY...

A SLOW MOVING UPPER LOW WILL BRING COOLER AND UNSETTLED CONDITIONS
TO THE FORECAST AREA MIDWEEK...AND MORE SNOW FOR THE MTNS APPEARS IN
THE OFFING.

A SHORTWAVE DISTURBANCE WILL GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS ON TUESDAY AS IT LIFTS NORTH ACROSS UT/CO. THIS IS
AHEAD OF LARGER TROUGH OVER THE FAR WEST. PACIFIC ENERGY DIVING INTO
THE TROUGH IS EXPECTED TO EVENTUALLY FORM A CLOSED UPPER LOW OVER THE
GREAT BASIN WED...WITH THE LOW THEN SLOWLY MEANDERING EAST ACROSS CO
THU. 00Z GFS STILL A LITTLE FASTER THAN THE 12Z ECWMF...BUT MODELS
SEEM TO BE CONVERGING AND FORECAST CONFIDENCE IS IMPROVING. BUMPED UP
POPS ON TUE-WED. BEST AREAL COVERAGE OF SHOWERS LOOKS TO BE WED-WED
NIGHT AS THE COLD CORE ALOFT MOVES IN. WARMER AIR AND MOISTURE WRAPS
BACK AROUND NORTH OF THE LOW WITH SOME SIGNATURE OF A TROWAL OVER WY
WED NIGHT-THU. SHOULD THE LOW TRACK A LITTLE FARTHER SOUTH...HEAVIER
PRECIP IS POSSIBLE IN NE UT/NW CO AS THIS FEATURE WOULD ALSO SHIFT
SOUTH. 700 MB TEMPS DROP BELOW ZERO WED NIGHT WITH ACCUMULATING SNOW
POSSIBLE IN THE MTNS. FOCUS OF PRECIP THEN SHIFTS TO THE NORTH THU-
FRI ON THE BACKSIDE OF THE LOW.

THE CHANCE OF SHOWERS WILL CONTINUE INTO FRI ESPECIALLY ACROSS THE
NORTH. DRIER AND WARMER WEATHER IS EXPECTED TO RETURN NEXT WEEKEND.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT...HOWEVER SOUTHWEST
WINDS WILL INCREASE THIS AFTERNOON...MAINLY OVER THE WEST. THIS
COULD RESULT IN AREAS OF WIND SHEAR AND TURBULENT MIXING.

&&

.HYDROLOGY...

WARMER WEATHER WILL RETURN TO THE REGION TODAY AND MONDAY AS A RIDGE
OF HIGH PRESSURE REBUILDS. THIS WILL BRING INCREASED MELTING OF THE
MID MOUNTAIN SNOW PACK...RESULTING IN RISING WATER LEVELS ON AREA
STREAMS AND RIVERS...ESPECIALLY ACROSS NORTHEAST UTAH AND NORTHWEST
COLORADO.

AN AREAL FLOOD ADVISORY FOR PORTIONS OF NORTHWEST COLORADO WILL
REMAIN IN EFFECT THROUGH MONDAY AFTERNOON. ABUNDANT SNOWPACK OVER
NEARBY MOUNTAINS COMBINED WITH SATURATED SOILS WILL INCREASE THE
POTENTIAL FOR MINOR FLOODING ALONG ALREADY SWOLLEN DITCHES...CREEKS
AND STREAMS. MUD AND ROCK SLIDES WILL ALSO BE POSSIBLE. ANOTHER
TROUGH OF LOW PRESSURE MOVES INTO THE GREAT BASIN LATE TUESDAY AND
WEDNESDAY. THIS WILL USHER IN COOLER WEATHER AND SLOW THE SNOW MELT
ONCE AGAIN.

&&

.FIRE WEATHER...

AS A STRONG LOW PRESSURE SYSTEM STRENGTHENS OVER THE WESTERN CONUS
EARLY IN THE WEEK...SOUTHWEST FLOW WILL INCREASE OVER THE FORECAST
AREA. THESE STRONG WINDS WILL MIX TO THE SURFACE EACH AFTERNOON ON
SUNDAY AND MONDAY. IN ADDITION...A DRYING AND WARMING TREND IS
EXPECTED EARLY THIS WEEK AND BY MONDAY AFTERNOON SOME LOCATIONS MAY
SEE RELATIVE HUMIDITY VALUES DROP INTO THE LOW TO MID TEENS. THIS
POTENTIAL LOOKS A BIT MORE LIKELY THIS MORNING...SO WILL GO AHEAD
WITH A FIRE WEATHER WATCH FOR SOUTHWEST COLORADO BELOW 8500 FEET
FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
       FOR ZONES 205-207.
UT...NONE.

&&

SHORT TERM.....NL
LONG TERM......JAD
AVIATION.......TGJT
HYDROLOGY......JDC
FIRE WEATHER...EH/NL
Hazardous weather outlook, May 15, 5:45 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN MAY 15 2011

COZ001>014-017>023-UTZ022>025-027>029-161200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SUNNY SKIES TODAY AND WARMING TEMPERATURES.  THESE TEMPERATURES WILL
INCREASE RIVER AND STREAM FLOWS TODAY...ESPECIALLY THE YAMPA AND
WHITE RIVER.  SOME OF THE STREAMS MAY REACH BANKFULL OR JUST OVER
THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG AND GUSTY SOUTHWEST WINDS COMBINED WITH WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY MAY BRING CRITICAL FIRE WEATHER CONDITIONS TO
SOUTHWEST COLORADO BELOW 8500 FEET MONDAY AFTERNOON AND EVENING. A
FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS.

MEANWHILE...WARMER WEATHER INTO EARLY NEXT WEEK WILL ACCELERATE SNOW
MELT ACROSS AREA MOUNTAINS CAUSING RIVERS AND SMALL STREAMS TO RUN
HIGH AND FAST INTO EARLY NEXT WEEK.

FINALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY
AND WEDNESDAY AS THE NEXT PACIFIC STORM MOVES INTO THE AREA. IN
ADDITION TO THUNDERSTORMS...SNOW WILL REDEVELOP OVER THE MOUNTAINS.
SNOW LEVELS WILL BOUNCE BETWEEN 8500 FEET DURING THE DAY...LOWERING
TO MOUNTAIN BASES DURING THE NIGHT. SIGNIFICANT SNOWFALL
ACCUMULATIONS ARE POSSIBLE WITH THIS STORM WHICH IS EXPECTED TO
IMPACT THE AREA FROM WEDNESDAY THROUGH SATURDAY. SNOWFALL AMOUNTS IN
EXCESS OF ONE FOOT ARE MAY PILE UP ACROSS AREAS ABOVE 8500 FEET IN
THE NORTHERN AND CENTRAL MOUNTAINS...THOUGH THE NORTHWEST SAN JUAN
MOUNTAINS MAY SEE SIMILAR ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:54 PM MDTAreal Flood AdvisoryGJTMoffat, Routt72 hr
May 15, 4:32 AM MDTFire Weather WatchGJTDolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more10 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.